Existence and approximate solutions for Hadamard fractional integral equations in a Banach space. (English) Zbl 1529.45002

Summary: We examine a class of fractional-order Volterra functional integral equations, where the fractional integral is viewed in the Hadamard type. By using Petryshyn’s fixed point theorem for Banach spaces, we investigate the existence of solutions for fractional integral equations. Also, we introduce an iterative method using the sinc quadrature rule to find the approximate solutions of Hadamard fractional integral equations. Several examples are presented to support the theoretical and numerical results.


45D05 Volterra integral equations
65R20 Numerical methods for integral equations
26A33 Fractional derivatives and integrals
47H08 Measures of noncompactness and condensing mappings, \(K\)-set contractions, etc.
47H10 Fixed-point theorems
Full Text: DOI Link


[1] S. Abbas, “Existence of solutions to fractional order ordinary and delay differential equations and applications”, Electron. J. Differential Equations (2011), art. id. 9. · Zbl 1211.34096
[2] A. Atangana and N. Bildik, “Existence and numerical solution of the Volterra fractional integral equations of the second kind”, Math. Probl. Eng. (2013), art. id. 981526. · Zbl 1299.45001 · doi:10.1155/2013/981526
[3] J. Banaś and K. Goebel, Measures of noncompactness in Banach spaces, Lecture Notes in Pure and Applied Mathematics 60, Marcel Dekker, New York, 1980. · Zbl 0441.47056
[4] J. Banaś and B. Rzepka, “Monotonic solutions of a quadratic integral equation of fractional order”, J. Math. Anal. Appl. 332:2 (2007), 1371-1379. · Zbl 1123.45001 · doi:10.1016/j.jmaa.2006.11.008
[5] P. L. Butzer, A. A. Kilbas, and J. J. Trujillo, “Fractional calculus in the Mellin setting and Hadamard-type fractional integrals”, J. Math. Anal. Appl. 269:1 (2002), 1-27. · Zbl 0995.26007 · doi:10.1016/S0022-247X(02)00001-X
[6] S. Chandrasekhar, Radiative Transfer, Oxford University Press, 1950. · Zbl 0037.43201
[7] M. A. Darwish, “On quadratic integral equation of fractional orders”, J. Math. Anal. Appl. 311:1 (2005), 112-119. · Zbl 1080.45004 · doi:10.1016/j.jmaa.2005.02.012
[8] A. Deep, Deepmala, and B. Hazarika, “An existence result for Hadamard type two dimensional fractional functional integral equations via measure of noncompactness”, Chaos Solitons Fractals 147 (2021), art. id. 110874. · Zbl 1486.45006 · doi:10.1016/j.chaos.2021.110874
[9] A. Deep, Deepmala, and M. Rabbani, “A numerical method for solvability of some non-linear functional integral equations”, Appl. Math. Comput. 402 (2021), art. id. 125637. · Zbl 1490.65313 · doi:10.1016/j.amc.2020.125637
[10] A. Deep, Deepmala, and J. R. Roshan, “Solvability for generalized nonlinear functional integral equations in Banach spaces with applications”, J. Integral Equations Appl. 33:1 (2021), 19-30. · Zbl 1476.45011 · doi:10.1216/jie.2021.33.19
[11] A. Deep, D. Deepmala, and R. Ezzati, “Application of Petryshyn’s fixed point theorem to solvability for functional integral equations”, Appl. Math. Comput. 395 (2021), art. id. 125878. · Zbl 1508.45001 · doi:10.1016/j.amc.2020.125878
[12] K. Deimling, Nonlinear functional analysis, Springer, 1985. · Zbl 0559.47040 · doi:10.1007/978-3-662-00547-7
[13] B. Hazarika, R. Arab, and H. K. Nashine, “Applications of measure of non-compactness and modified simulation function for solvability of nonlinear functional integral equations”, Filomat 33:17 (2019), 5427-5439. · Zbl 1503.47123 · doi:10.2298/FIL1917427H
[14] B. Hazarika, H. M. Srivastava, R. Arab, and M. Rabbani, “Application of simulation function and measure of noncompactness for solvability of nonlinear functional integral equations and introduction to an iteration algorithm to find solution”, Appl. Math. Comput. 360 (2019), 131-146. · Zbl 1428.45003 · doi:10.1016/j.amc.2019.04.058
[15] R. Hilfer (editor), Applications of fractional calculus in physics, World Scientific, River Edge, NJ, 2000. · Zbl 0998.26002 · doi:10.1142/9789812817747
[16] S. Hu, M. Khavanin, and W. Zhuang, “Integral equations arising in the kinetic theory of gases”, Appl. Anal. 34:3-4 (1989), 261-266. · Zbl 0697.45004 · doi:10.1080/00036818908839899
[17] M. Kazemi and R. Ezzati, “Existence of solution for some nonlinear two-dimensional Volterra integral equations via measures of noncompactness”, Appl. Math. Comput. 275 (2016), 165-171. · Zbl 1410.45003 · doi:10.1016/j.amc.2015.11.066
[18] M. Kazemi and R. Ezzati, “Existence of solutions for some nonlinear Volterra integral equations via Petryshyn’s fixed point theorem”, Int. J. Anal. Appl. 9:1 (2018), 1-12. · Zbl 1412.47062
[19] M. Kazemi, H. M. Golshan, R. Ezzati, and M. Sadatrasoul, “New approach to solve two-dimensional Fredholm integral equations”, J. Comput. Appl. Math. 354 (2019), 66-79. · Zbl 1503.65319 · doi:10.1016/j.cam.2018.12.029
[20] C. T. Kelley, “Approximation of solutions of some quadratic integral equations in transport theory”, J. Integral Equations 4:3 (1982), 221-237. · Zbl 0495.45010
[21] A. A. Kilbas, “Hadamard-type fractional calculus”, J. Korean Math. Soc. 38:6 (2001), 1191-1204. · Zbl 1018.26003
[22] A. A. Kilbas, H. M. Srivastava, and J. J. Trujillo, Theory and applications of fractional differential equations, North-Holland Mathematics Studies 204, Elsevier Science B.V., Amsterdam, 2006. · Zbl 1092.45003
[23] Y. Ma, J. Huang, C. Wang, and H. Li, “Sinc Nyström method for a class of nonlinear Volterra integral equations of the first kind”, Adv. Difference Equ. (2016), art. id. 151. · Zbl 1422.65454 · doi:10.1186/s13662-016-0849-8
[24] S. Micula, “An iterative numerical method for fractional integral equations of the second kind”, J. Comput. Appl. Math. 339 (2018), 124-133. · Zbl 1464.65291 · doi:10.1016/j.cam.2017.12.006
[25] K. S. Miller and B. Ross, An introduction to the fractional calculus and fractional differential equations, Wiley, New York, 1993. · Zbl 0789.26002
[26] M. Mori and M. Sugihara, “The double-exponential transformation in numerical analysis”, J. Comput. Appl. Math. 127:1-2 (2001), 287-296. · Zbl 0971.65015 · doi:10.1016/S0377-0427(00)00501-X
[27] M. Muhammad, A. Nurmuhammad, M. Mori, and M. Sugihara, “Numerical solution of integral equations by means of the Sinc collocation method based on the double exponential transformation”, J. Comput. Appl. Math. 177:2 (2005), 269-286. · Zbl 1072.65168 · doi:10.1016/j.cam.2004.09.019
[28] R. D. Nussbaum, The fixed point index and fixed point theorems for \[k\]-set-contractions, Ph.D. thesis, The University of Chicago, Ann Arbor, MI, 1969, available at https://www.proquest.com/docview/302487975. · Zbl 0174.45402
[29] T. Okayama, T. Matsuo, and M. Sugihara, “Error estimates with explicit constants for Sinc approximation, Sinc quadrature and Sinc indefinite integration”, Numer. Math. 124:2 (2013), 361-394. · Zbl 1281.65020 · doi:10.1007/s00211-013-0515-y
[30] I. Özdemir, U. Çakan, and B. İlhan, “On the existence of the solutions for some nonlinear Volterra integral equations”, Abstr. Appl. Anal. (2013), art. id. 698234. · Zbl 1470.45008 · doi:10.1155/2013/698234
[31] W. V. Petryshyn, “Structure of the fixed points sets of \[k\]-set-contractions”, Arch. Rational Mech. Anal. 40 (1970/71), 312-328. · Zbl 0218.47028 · doi:10.1007/BF00252680
[32] S. Pooseh, R. Almeida, and D. F. M. Torres, “Expansion formulas in terms of integer-order derivatives for the Hadamard fractional integral and derivative”, Numer. Funct. Anal. Optim. 33:3 (2012), 301-319. · Zbl 1248.26013 · doi:10.1080/01630563.2011.647197
[33] M. Rabbani, A. Deep, and Deepmala, “On some generalized non-linear functional integral equations of two variables via measures of noncompactness and numerical method to solve it”, Math. Sci. 15:4 (2021), 317-324 · Zbl 1486.45008 · doi:10.1007/s40096-020-00367-0
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.